Facebook Pixel
EmpowHER Guest

what's happening?

By Anonymous May 1, 2011 - 5:39pm
Rate This

i took plan B on april 21 and i read the booklet that came with the box, it says, "The only way of knowing whether Plan B One-Step™ has worked is when you get your next period, which should come at the expected time or within a week of the expected time."

my expected time was today may 1st and still no period. no spotting. no signs of sore breasts and cramps but i feel bloating and i had acne break outs for a week.

last time i took plan B, i spotted a week after taking it but this time, no spotting.

is there something wrong? did it not work?

Add a Comment4 Comments

EmpowHER Guest

if i didn't spot does it mean plan B did not work?

May 1, 2011 - 7:11pm
(reply to Anonymous)

Spotting, sore breasts or other pre-menstrual symptoms are not indicators of Plan B working or not.

The only way to know if you are not pregnant (either because Plan B worked, or because you were not in the process of conceiving) is by your menstrual period beginning.

Spotting does not indicate Plan B working; it does not indicate Plan B not working, either. I know it would be helpful to have some clue right now...some symptom to tell you that your period is about to start. Each time you take Plan B, you might have symptoms or you might not...it just depends on the timing in your cycle, as well as other factors.

Since you have taken Plan B before, are you able to use this time to discuss more effective birth control options? You can drive yourself crazy with worrying about your period...it is going to start when it starts, and I wish it would be sooner-than-later for you. I'm sorry you have to wait another week (I know it's agonizing), but can you use this time productively to take your mind off of worrying? What type of birth control options are you interested in, so you don't have this worry in your life in the future?

May 1, 2011 - 7:39pm

As the instructions say, from your post: "...or within a week of the expected time." Since your period was expected today, wait another week for your period to begin. Plan B can cause a slight change in your period, either by beginning early or late (usually by up to a week).

Periods are not like clockwork, and can be delayed or change slightly from month-to-month, so you can not depend on a calendar day as your primary gauge.

I know it is tough to wait for your period, as you took Plan B for a reason. Hang in there for another week!

May 1, 2011 - 6:38pm
(reply to Alison Beaver)

I got a heavy period exactly a week after I took plan B. Does that mean I am not pregnant? Thank you.

January 7, 2013 - 7:43am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!